SciELO - Scientific Electronic Library Online

 
vol.28 issue3Plasma processes in pulsar magnetospheres and eclipsing binary pulsar systemsStochastic diffusion of energetic ions due to lower hybrid waves author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Brazilian Journal of Physics

Print version ISSN 0103-9733

Abstract

ANGELO, R.M.; FURUYA, K.  and  AGUIAR, M.A.M. de. Transitions between periodic orbits and control of chaos assisted by an external force in Hamiltonian systems. Braz. J. Phys. [online]. 1998, vol.28, n.3, pp. 203-210. ISSN 0103-9733.  http://dx.doi.org/10.1590/S0103-97331998000300005.

We investigate the possibility of inducing transitions between periodic orbits in two-dimensional Hamiltonian systems by means of a time-localized external perturbation. We show that the amplitude of the perturbation can be approximately calculated in the limit of a delta-type force in terms of the initial and final periodic orbits. For a specific Hamiltonian, we show several numerical examples where the external perturbation, varied from delta-type to gaussian, allows transitions between specifically chosen members of families of periodic orbits. The same mechanism is then applied to move aperiodic chaotic orbits into periodic ones, presenting a new way to control chaotic behavior in Hamiltonian systems.

        · text in English     · pdf in English